Colorado, 2005

Hail in Colorado, June 24, 2005

June 24, 2005 · NWS PUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 24, 1:53 PM MST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 24, 1:53 PM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT FRI JUN 24 2005

.SHORT TERM...
(TONIGHT AND FRIDAY)

FORECAST CONCERNS INCLUDE TSRA COVERAGE ALONG WITH THE POTENTIAL FOR
SEVERE WX ACROSS THE FAR EASTERN PLAINS TONIGHT.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS STILL
INDICATING MID AND UPPER LEVEL MOISTURE PLUME EMBEDDED IN THE BROAD
SW FLOW ALOFT ACROSS THE REGION.  WATER VAPOR IMAGERY ALSO
INDICATING A BROAD UPPER TROUGH ACROSS THE WEST COAST WITH 80KT JET
CORE ROUNDING THE BASE OF THE SYSTEM ACROSS THE SOUTHERN GREAT
BASIN ATTM. AT THE SFC...FRONTAL BOUNDARY WHICH MOVED ACROSS THE
REGION LAST NIGHT LOOKS TO BE STALLED JUST NORTH AND EAST OF A
LAMAR TO LA JUNTA TO CALHAN LINE...WITH DEW POINTS IN THE MID
50S TO LOWER 60S BEHIND THE BOUNDARY IN FAR NE COLORADO THROUGH
WESTERN NEBRASKA AND NORTHWESTERN KANSAS. REGIONAL RADARS INDICATING
ISOLATED TO SCATTERED TSRA ACROSS THE HIGHER TERRAIN...MOVING ONTO
THE ADJACENT PLAINS AND I-25 CORRIDOR ATTM.

TONIGHT...SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE EVENING
ACROSS THE HIGHER TERRAIN...SPREADING ACROSS THE PLAINS WHERE LOW
LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE REGION. MODELS
INDICATING STORMS TO CONTINUE TO PROPAGATE ALONG THEATE RIDGE
ACROSS EAST CENTRAL COLORADO AND WESTERN KANSAS THIS EVENING...WITH
POSSIBLE MCS ACROSS WESTERN KANSAS TONIGHT. SOUNDING DATA INDICATING
CAPES BETWEEN 1000-2000J/KG THIS EVENING ACROSS THE SOUTHEAST
PLAINS...AND WITH MARGINAL SHEARS OF 30-35KTS...COULD SEE A FEW
STRONG TO SEVERE STORMS THROUGH THE EVENING...WITH HAIL AROUND 1
INCH IN DIAMETER AND GUSTY WINDS TO 60 MPH THE MAIN THREATS. NCEP
PLOTS CONTINUE TO INDICATE PWATS BETWEEN 100-150 PERCENT OF NORMS
ACROSS THE REGION...AND WITH AMPLE LOW LEVEL MOISTURE ACROSS THE
REGION AS WELL...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A
THREAT. COULD ALSO SEE SOME PATCHY STRATUS DEVELOP ACROSS THE FAR
EASTERN PLAINS EARLY SATURDAY MORNING...THOUGH WILL GO WITH MOSTLY
CLOUDY WORDING IN THE ZONES FOR NOW.

SATURDAY...MOIST SW FLOW ALOFT TO CONTINUE ACROSS THE REGION...WITH
MODELS INDICATING SOME WEAK UVV ASSOCIATED WITH PASSING SHORT WAVE
MOVING ACROSS THE GREAT BASIN. LOW LEVEL UPSLOPE CONTINUES ACROSS
THE EASTERN PLAINS AS WELL...WITH LEE TROUGHING DEVELOPING ACROSS
THE I-25 CORRIDOR. WITH THAT SAID...LOOKS LIKE CURRENT WET PATTERN
WILL CONTINUE...WITH SCATTERED TSRA DEVELOPING ACROSS THE HIGHER
TERRAIN INTO THE LATE MORNING...WITH STORMS SPREADING ACROSS THE
HIGH MT VALLEYS AND I-25 CORRIDOR INTO THE AFTERNOON. MODELS
INDICATING CAPES BETWEEN 800-1500J/KG ACROSS THE REGION AND SHEARS
GENERALLY LESS THAN 30KTS...THOUGH COULD STILL SEE A FEW STRONGER
STORMS ACROSS THE AREA. -MW

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

MAIN FORECAST CHALLENGE CONTINUES TO BE THE POTENTIAL TSTM CHANCES
AND COVERAGES ON SUN/MON...AND IF THE AIRMASS WILL COMPLETELY DRY
OUT FOR MUCH OF NEXT WEEK.

SUN...LARGE HOT MID LEVEL HIGH SHOULD REMAIN ACROSS THE OHIO
VALLEY TO THE MID MS RVR VALLEY INTO THE DESERT SW. A BROAD TROUGH
CONTINUES OVER THE WRN US. THIS WILL PROMOTE S-SWLY LOWER AND MID
LEVEL TROP FLOW FROM AZ INTO THE CNTRL ROCKIES. H7-H5 THETA-E RIDGE
REMAINS OVER THE CNTRL ROCKIES FEEDING FROM THE DESERT SW. THIS
COMBINED WITH POTENTIAL MID LEVEL SHORTWAVE TROUGHS AND A
DESTABILIZING ATMOSPHERE SHOULD LEAD TO SHRA/TSRA ACROSS MUCH OF
THE CWA SUN AFTN/EVE. TEMPS ARE ANTICIPATED TO REMAIN AT AND ABOVE
LATE JUN AVERAGES.

MON...MODELS ARE STARTING TO DIVERGE HERE. THE GFS80 HAS BEEN THE
MOST INCONSISTENT WITH THE STRENGTH AND POSITION OF THE MID AND
UPPER LEVEL FEATURES. THIS IS IMPORTANT FOR THE H7-H5 THETA-E AXIS
POSITION ACROSS THE CNTRL ROCKIES. THE GFS80 IS MUCH STRONGER WITH
THE NRN STREAM AND IT KNOCKS DOWN THE MID COUNTRY HOT HIGH
ALOFT...WHILE THE NAM DOES NOT AND KEEPS THE CNTRL ROCKIES IN THE
S-SWLY MOIST FLOW. I HAVE SEEN THESE HOT MID/UPPER LEVEL HIGHS
BE PRETTY TOUGH TO MOVE OR KNOCK DOWN. WILL LEAN TOWARDS THE NAM
SOLUTION AND GO FOR PERSISTENCE WITH THE POTENTIAL FOR SHRA/TSRA
MON AFTN/EVE. IF THE MID LEVEL WINDS DO GO MORE WLY...THEN SOME OF
THE RELATIVELY DRIER (AND WARMER) AIR COULD LIMIT THE POTENTIAL
FOR SHRA/TSRA DEVELOPMENT. TEMPS SHOULD REMAIN AT AND SLIGHTLY
ABOVE JUN AVERAGES.

TUE THROUGH FRI...SOME POP/WX UNCERTAINTIES IN THESE FORECAST
PERIODS. WITH THE GFSS RELATIVELY STRONGER WLY FLOW...IT DRYS
OUT THE AIRMASS AND PRINTS OUT HARDLY ANY QPF...EXCEPT FOR SOME
QPF ON THE NERN QUAD OF THE UPPER HIGH. THIS IS A PRIME SPOT FOR
MCS ACTIVITY...AS MID LEVEL SHORTWAVES/ULJ TOP THE RIDGE...IF
THIS PATTERN DEVELOPS. THE 06Z/24 DGEX HAS THE TYPICAL DIURNAL SHRA/TSRA
OVER THE MOUNTAINS AND DRIFTING EWD WITH THE MEAN CLOUD LAYER
FLOW. TOUGH TO SAY EXACTLY WHAT WILL HAPPEN...BUT STILL FEEL LOW
TO VERY LOW POPS ARE WARRANTED FOR THE MOUNTAINS AND HIGH
VALLEYS...INCLUDING THE PARTS OF THE ADJACENT PLAINS...TUE THROUGH
FRI BASED ON LATE JUN/EARLY JUL CLIMATOLOGY. TEMPS SHOULD REMAIN
AT OR SLIGHT ABOVE AVERAGE READINGS FOR THIS TIME OF THE YEAR.
METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

23/17
Hazardous weather outlook, Jun 24, 10:45 AM MST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1145 AM MDT FRI JUN 24 2005

COZ058>089-093>099-251300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
1145 AM MDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE SOUTHEAST PLAINS. THE BEST CHANCES FOR THESE SEVERE
THUNDERSTORMS WILL BE NORTH OF HIGHWAY 50 WITH THE BEST TIMEFRAME
FOR SEVERE WEATHER ACTIVITY BETWEEN 3 PM AND 9 PM. THE MAIN THREATS
FROM THESE STORMS WILL BE HAIL UP TO 1 AND 1/2 INCHES IN DIAMETER...
AND WIND GUSTS TO 60 MPH.

OVER THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL COLORADO...
SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED. THUNDERSTORMS WILL
CONTINUE TO DEVELOP OVER THE MOUNTAINS THROUGH THE AFTERNOON...AND
THEN WILL MOVE EAST OUT ONTO THE PLAINS BY MID AFTERNOON. THE
THUNDERSTORM ACTIVITY ON THE PLAINS IS EXPECTED TO LAST WELL INTO
THE EVENING HOURS...ESPECIALLY OVER THE FAR EASTERN PLAINS.

SOME OF THE THUNDERSTORMS TODAY OVER SOUTHEAST AND SOUTH CENTRAL
COLORADO WILL BE CAPABLE OF PERIODS OF VERY HEAVY RAIN WHICH MAY
PRODUCE LOCAL AREAS OF FLASH FLOODING. THIS WILL BE ESPECIALLY TRUE
IN BURN SCAR AREAS SUCH AS THE HAYMAN BURN SCAR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS THE REGION ON SATURDAY AND SUNDAY...THEN BECOME
MORE ISOLATED IN NATURE FOR MONDAY THROUGH THURSDAY. THE MAIN THREAT
FROM THESE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...BRIEF PERIODS OF HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH
AND HAIL AROUND 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS
WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...MAINLY NORTH OF
HIGHWAY 50...AFTER 3 PM TODAY.

The radar

The Pueblo radar (KPUX), 28 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, El Paso

When
June 24, 3:20 PM MST to 3:25 PM MST
Where
El Paso County, 6 mi ESE of Truckton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.700, -104.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455387.